Alert archive / Texas / River Flood Warnings in 2017
River Flood Warning 184, NWS Houston/Galveston, TX
NWS Houston/Galveston, TX issued this river flood warning at Aug 28, 2017, 10:29 PM CDT for Matagorda County, Texas. It took effect at Aug 30, 2017, 7:00 AM CDT. It was in force for 4 days.
The area
The counties it named.
The facts
- Issued
- Aug 28, 2017, 10:29 PM CDT (03:29 UTC)
- In effect from
- Aug 30, 2017, 7:00 AM CDT
- Expired
- Sep 2, 2017, 7:00 PM CDT
- In force
- 4 days
- Issued by
- NWS Houston/Galveston, TX
- Area
- Storm-based polygon
- Flood severity
- Moderate
County Matagorda County, TX
The radar
The Houston radar (KHGX), 118 km from the middle of the area, began a volume at 03:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Colorado River (TX) at Matagorda (MRCT2).
- Action stage
- 4.8 ft
- Minor stage
- 8.8 ft
- Moderate stage
- 9.6 ft
- Major stage
- 10.4 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Houston/Galveston, TX wrote its last area forecast discussion before this river flood warning went out at Aug 28, 6:43 PM CDT, 3 hours 46 minutes earlier.
Area forecast discussion, Aug 28, 6:43 PM CDT, 3 hours 46 minutes before
Area Forecast Discussion
National Weather Service Houston/Galveston TX
643 PM CDT Mon Aug 28 2017
.PREV DISCUSSION... /ISSUED 516 PM CDT Mon Aug 28 2017/
DISCUSSION...
TS Harvey was located just off the coast of Port O'Connor this
afternoon. Heaviest rainfall was occurring from the north side of
the storm's center northward into Houston. Rainfall of 4 to 8
inches will be possible in these locations through the remainder
of this afternoon and through this evening. Bands of moderate to
heavy rainfall will continue into Wednesday as TS Harvey tracks
slowly along the Upper Texas coast and then turns northeastward
during the next three days. The storm is forecast to lift
northeast of the area on Thursday, ending the heavy rain and storm
surge threat.
Additional life-threatening rainfall of 10 to 20 inches with
isolated higher amounts are possible between tonight and
Wednesday. If these amounts materialize, the results could be
devastating, especially if any of these rains fall where
catastrophic flooding has already occurred.
40
&&
.AVIATION...
Still seeing quite a bit of activity over SE TX this evening as the
Tropical Storm Harvey lingers over the region. As this system moves
a bit further offshore, some slight strengthening is possible. Have
increased winds/wind gusts overnight in response. Otherwise not too
many changes from the prevailing SHRA and low CIGS. 41
&&
.PRELIMINARY POINT TEMPS/POPS...
College Station (CLL) 71 79 71 79 71 / 80 80 70 60 60
Houston (IAH) 72 76 72 79 72 / 100 100 90 80 60
Galveston (GLS) 75 83 74 83 76 / 90 90 80 60 50
&&
.HGX WATCHES/WARNINGS/ADVISORIES...
TX...Tropical Storm Warning for the following zones: Brazoria...
Chambers...Galveston...Harris...Jackson...Liberty...
Matagorda.
Flash Flood Watch through Wednesday evening for the following
zones: Austin...Brazoria...Brazos...Burleson...Chambers...
Colorado...Fort Bend...Galveston...Grimes...Harris...
Houston...Jackson...Liberty...Madison...Matagorda...
Montgomery...Polk...San Jacinto...Trinity...Walker...
Waller...Washington...Wharton.
GM...Tropical Storm Warning for the following zones: Coastal waters
from Freeport to the Matagorda Ship Channel out 20 NM...
Coastal waters from High Island to Freeport out 20 NM...
Galveston Bay...Matagorda Bay...Waters from Freeport to the
Matagorda Ship Channel from 20 to 60 NM...Waters from High
Island to Freeport from 20 to 60 NM.
&&
Discussion...99
Aviation/Marine...41Hazardous weather outlook, Aug 28, 5:22 AM CDT, 17 hours 7 minutes before
Hazardous Weather Outlook National Weather Service Houston/Galveston TX 522 AM CDT Mon Aug 28 2017 GMZ330-335-350-355-370-375-TXZ163-164-176>179-195>200-210>214-226- 227-235>238-291100- Austin-Brazoria-Brazos-Burleson-Chambers- Coastal waters from Freeport to the Matagorda Ship Channel out 20 NM-Coastal waters from High Island to Freeport out 20 NM- Colorado-Fort Bend-Galveston-Galveston Bay-Grimes-Harris-Houston- Jackson-Liberty-Madison-Matagorda-Matagorda Bay-Montgomery-Polk- San Jacinto-Trinity-Walker-Waller-Washington- Waters from Freeport to the Matagorda Ship Channel from 20 to 60 NM-Waters from High Island to Freeport from 20 to 60 NM- Wharton- 522 AM CDT Mon Aug 28 2017 This hazardous weather outlook is for portions of Southeast Texas. .DAY ONE...Today and Tonight Periods of mainly light to moderate rain with embedded showers and thunderstorms containing heavier rains can be expected across the area today and tonight as Tropical Storm Harvey moves off the coast near Matagorda Bay. Any heavy rain falling on locations that have already received record breaking rainfall will be devastating. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday Harvey is expected to work its way up the Texas coast on Tuesday and Wednesday. This track should bring periods of mainly light to moderate rain with embedded showers and thunderstorms containing heavier rains for the area. Any heavy rain falling on locations that have already received record breaking rainfall will be devastating. .SPOTTER INFORMATION STATEMENT... Spotters will be possible through Wednesday.
The office that day
Everything else NWS Houston/Galveston, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 28, 7:16 PM CDT | Flash Flood Warning | HGX | Austin, Brazoria, Chambers, Fort Bend, Galveston, Harris and 4 more | 4 hr |
| Aug 28, 8:21 PM CDT | Tornado Warning | HGX | Galveston | 24 min |
| Aug 28, 8:39 PM CDT | Flash Flood Warning | HGX | Harris | 8 hr |
| Aug 28, 9:58 PM CDT | Tornado Warning | HGX | Galveston | 17 min |
| Aug 28, 10:00 PM CDT | Special Marine Warning | HGX | 30 min | |
| Aug 28, 10:13 PM CDT | Tornado Warning | HGX | Chambers, Galveston | 17 min |
| Aug 28, 11:12 PM CDT | Flash Flood Warning | HGX | Austin, Brazoria, Chambers, Fort Bend, Galveston, Harris and 6 more | 6 hr |
| Aug 29, 3:04 AM CDT | Flood Watch | HGX | Brazoria, Chambers, Fort Bend, Galveston, Harris, Liberty and 7 more | 18 min |
| Aug 29, 3:22 AM CDT | Flash Flood Watch | HGX | Brazoria, Chambers, Fort Bend, Galveston, Harris, Liberty and 7 more | 22 hr |
| Aug 29, 5:41 AM CDT | Areal Flood Warning | HGX | Austin, Brazoria, Chambers, Colorado, Fort Bend, Galveston and 8 more | 9 hr |
| Aug 29, 7:55 AM CDT | Flash Flood Warning | HGX | Galveston | 3 hr |
| Aug 29, 9:26 AM CDT | Flash Flood Warning | HGX | Chambers, Liberty | 3 hr |
| Aug 29, 9:53 AM CDT | Flash Flood Warning | HGX | Brazoria | 8 hr |
| Aug 29, 10:58 AM CDT | Flash Flood Warning | HGX | Galveston | 4 hr |
| Aug 29, 12:31 PM CDT | Flash Flood Warning | HGX | Chambers, Liberty | 3 hr |
| Aug 29, 2:44 PM CDT | Areal Flood Warning | HGX | Brazoria, Chambers, Fort Bend, Galveston, Harris, Liberty and 2 more | 9 hr |
| Aug 29, 3:26 PM CDT | Flash Flood Warning | HGX | Chambers, Galveston, Harris, Liberty | 3 hr |
| Aug 29, 3:52 PM CDT | Flash Flood Warning | HGX | Harris | 8 hr |
| Aug 29, 3:59 PM CDT | Flash Flood Warning | HGX | Harris, Montgomery | 8 hr |
| Aug 29, 5:44 PM CDT | Flash Flood Warning | HGX | Brazoria | 8 hr |
Nearby
River Flood Warnings in Texas, 2017Every river flood warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.